MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824300
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the non-tortuous and moderately calcified mid circumflex artery.A 3.00 x 24mm synergy xd drug-eluting stent (des) was advanced for treatment.However, during the procedure, it was noted that the balloon would not inflate and when it was disconnected, the blood flow rushed back and it was found that the middle shaft broke into 2 pieces.The entire device was removed and the procedure was completed with a 2.50 x 20mm synergy xd and a 4.00 x 16mm synergy des.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the synergy xd mr us 3.00 x 24mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found stent damage with struts in mid to proximal region lifted and pulled distally.The undamaged stent od (outer diameter) was measured using snap gauge and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube shaft found a break located at 61cm distal to the distal end of the strain relief as well as multiple kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.Functional testing: the device was soaked overnight in a water-bath at 37 degrees.A recommended guidewire was loaded via the distal tip without issue.The returned broken distal section of the device was attached to an encore inflation device using an inflation aid.Positive pressure was applied to rated burst pressure and the balloon inflated, held pressure and deflated in 10 seconds.The stent was deployed without issue.No other issues were identified during analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14347857
Report Number2134265-2022-04976
Device Sequence Number19853074
Product Code NIQ
UDI-Device Identifier08714729980988
UDI-Public08714729980988
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model NumberH7493941824300
Device Lot Number0028588069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale